Alert archive / South Dakota / Flash Flood Warnings in 2010

Flash Flood Warning 76, NWS Sioux Falls, SD

September 22, 2010Clay County, Union County, Yankton County, South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Sep 22, 2010, 10:43 PM CDT for Clay County, Union County, Yankton County, South Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2010, 10:43 PM CDT (03:43 UTC)
Expired
Sep 23, 2010, 4:30 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Clay County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 80 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 11:45 PM CDTFLASH FLOOD6 N Vermillion, SDUNIVERSITY RD. UNDER WATER AND CLOSED. SEVERAL OTHER ROADS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
3.8
Supercell composite
20.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WGUS53 KFSD 230343
FFWFSD
SDC027-127-135-230930-
/O.NEW.KFSD.FF.W.0076.100923T0343Z-100923T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 PM CDT WED SEP 22 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHEASTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 430 AM CDT

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  RAINFALL ESTIMATES OF 1 TO 3 INCHES WERE COMMON ACROSS THE WARNED
  AREA...WITH ISOLATED AMOUNTS OF 4 INCHES POSSIBLE...ESPECIALLY
  BETWEEN YANKTON AND VERMILLION...AND ACROSS SOUTHERN CLAY COUNTY
  SOUTH OF WAKONDA. THUNDERSTORMS CONTINUE TO MOVE INTO THE AREA...
  AND COULD PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL TONIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VERMILLION...ALCESTER...MECKLING...MISSION HILL AND VOLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4272 9697 4276 9698 4277 9713 4282 9723
      4285 9724 4286 9735 4294 9735 4308 9680
      4308 9646 4304 9653 4302 9650 4297 9651
      4285 9656 4273 9692

$$
 JH
2 follow-up statements
661 
WGUS73 KFSD 230703
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
203 AM CDT THU SEP 23 2010

SDC027-127-135-230930-
/O.CON.KFSD.FF.W.0076.000000T0000Z-100923T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YANKTON SD-UNION SD-CLAY SD-
203 AM CDT THU SEP 23 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...NORTHERN UNION
AND SOUTHEASTERN YANKTON COUNTIES UNTIL 430 AM CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS REDEVELOPING AND MOVING BACK INTO THE 
WARNED AREA. 

THESE DEVELOPING SHOWERS HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY 
RAIN ON ALREADY SATURATED GROUND. RUNOFF FROM THIS EXCESSIVE 
RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. SOME LOCATIONS THAT 
WILL EXPERIENCE FLOODING 
INCLUDE...BERESFORD...VERMILLION...ALCESTER...MECKLING...MISSION HILL
AND VOLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4272 9697 4276 9698 4277 9713 4282 9723
      4285 9724 4286 9735 4294 9735 4308 9680
      4308 9646 4304 9653 4302 9650 4297 9651
      4285 9656 4273 9692

$$
623 
WGUS73 KFSD 230927
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
427 AM CDT THU SEP 23 2010

SDC027-127-135-230940-
/O.EXP.KFSD.FF.W.0076.000000T0000Z-100923T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YANKTON SD-UNION SD-CLAY SD-
427 AM CDT THU SEP 23 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...NORTHERN
UNION AND SOUTHEASTERN YANKTON COUNTIES WILL BE ALLOWED TO EXPIRE AT
430 AM CDT...

WHILE SHOWERS CONTINUE EXCESS RUNOFF FROM HEAVY RAIN EARLIER IN THE 
EVENING HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE 
WARNED AREA HAVE RECEDED OR ARE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT. IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4272 9697 4276 9698 4277 9713 4282 9723
      4285 9724 4286 9735 4294 9735 4308 9680
      4308 9646 4304 9653 4302 9650 4297 9651
      4285 9656 4273 9692

$$

HARMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 9:15 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 22, 9:15 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT WED SEP 22 2010

.DISCUSSION...
ELEVATED THUNDERSTORMS HAVE BEEN PERSISTING FROM EAST CENTRAL SOUTH
DAKOTA INTO SOUTHWEST MINNESOTA THIS EVENING...WITH ADDITIONAL
DEVELOPMENT NOW BEING SEEN SOUTHWESTWARD...JUST ON THE COOL SIDE OF
THE SURFACE BOUNDARY WHICH WAS LOCATED FROM NEAR KONL INTO OUR
NORTHERN TIER OF COUNTIES IN IOWA. HAVE ADJUSTED POPS THROUGH THE
NIGHT TO PUSH POPS INTO CATEGORICAL RANGE ALONG THIS SOUTHWEST TO
NORTHWEST STRETCH...WITH PARTS OF THIS AREA UNLIKELY TO SEE MUCH OF
A BREAK AS WAS EARLIER EXPECTED. WITH THE HEAVY RAINFALL HAVING
ALREADY FALLEN IN THE FLASH FLOOD WATCH AREA...HAVE ALSO PULLED BACK
THE START TIME OF THE WATCH TO CURRENT TIME...THOUGH MUCH OF THE
WATCH AREA ALREADY IN FLASH FLOOD WARNINGS FOR THE FIRST HALF OF THE
NIGHT. SEVERE THREAT SEEMS TO BE WINDING DOWN...THOUGH ISOLATED
SEVERE HAIL STILL POSSIBLE IN STORMS CLOSE TO THE SURFACE BOUNDARY
AND WILL HOLD ON TO TORNADO WATCH FROM HUTCHINSON AND BON HOMME
COUNTIES EASTWARD TO THE EASTERN SD/NE STATE LINES. UPDATED
GRIDS/PFM/ZFP HAVE BEEN SENT.     /JH

&&

.AVIATION...
THUNDERSTORMS WILL BE A COMMON THEME FOR MUCH OF THE AREA THROUGH
MIDDAY THURSDAY. ACTIVITY WILL BE GENERALLY NEAR AND NORTH OF A
FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL FROM SWRN MN TO EXTREME
SERN SD BY EARLY THURSDAY. AREAS SOUTH OF THIS BNDRY WL BE MAINLY
VFR...WITH SOME MVFR CIGS/VSBYS IN TS. THE MORE WIDESPREAD MVFR CIGS
WILL BE FOUND NORTH OF THE BOUNDARY...AND WL ALSO FEATURE PERIODS OF
IFR CIGS/VSBYS IN STRONGER STORMS.  PRECIPITATION SHOULD MAXIMIZE
LATE TONIGHT AND THROUGH THE MORNING THURSDAY.     /CHAPMAN

&&

.PREV DISCUSSION...
MCS WITH OCCASIONAL HAILERS EXPECTED TO CONTINUE INTO THE EARLY
EVENING AS THE TAIL END OF A VERY STRONG MID LEVEL WAVE SLOWLY
EXITS. STRONG MOISTURE CONVERGENCE SPREADS INTO THE EASTERN CWA BY
EARLY EVENING. PLENTY OF INSTABILITY AND ELEVATED SHEAR SHOULD
PROVIDE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS INTO THE
EVENING. A BRIEF LULL IN ACTIVITY EXPECTED FROM ABOUT 2Z THROUGH 8Z
OR SO...THEN A POTENT UPPER LEVEL WAVE...WHICH WAS SPAWNING
CONVECTION ACROSS UTAH AT 19Z...WILL SPREAD WHAT SHOULD BE A LARGE
ORGANIZED AREA OF RAIN AND THUNDERSTORMS INTO THE WESTERN CWA. AT
THIS TIME THE SEVERE THREAT WITH THIS LOOKS MINIMAL...HOWEVER HEAVY
RAINFALL IS LIKELY WITH STRONG MOISTURE ADVECTION CONTINUES THROUGH
THE DAY AND PWATS AVERAGE ABOUT 1.90 INCHES. TEMPERATURES A LITTLE
TRICKY AS SOME WARMING THIS EVENING POSSIBLE AS RAIN/THUNDERSTORMS
MOVE EAST. HAVE TEMPERATURES STEADY TO RISING IN THE NORTHERN TWO
THIRDS OF THE CWA THROUGH ABOUT 8Z...THEN BOTTOMING OUT AS
PRECIPITATION MOVES IN. /08

A MISERABLE DAY IN STORE ON THURSDAY AS THE MAIN WAVE TRACKS ACROSS
THE CWA WITH STRONG MOISTURE TRANSPORT INTO THE REGION. PRECIPITABLE
WATER AMOUNTS ARE PROGGED TO BE IN EXCESS OF 2 INCHES...AND FLASH
FLOODING WILL BE A POSSIBILITY...THUS HAVE FLASH FLOOD WATCH IN
PLACE THROUGH 00Z IN THE EVENING OVER OUR NORTH CENTRAL AND
NORTHEASTERN COUNTIES WHERE VERY HEAVY RAIN IS MOST LIKELY TO HAVE
A BIGGER IMPACT. IN ADDITION...WITH A TIGHTENING SURFACE GRADIENT
ACROSS THE AREA...WILL SEE WINDS PICK UP...INITIALLY OUT OF THE
SOUTH AHEAD OF THE LOW...THEN FROM THE NORTHWEST AS THE LOW PUSHES
TO THE EAST. INSTABILITY IS GENERALLY PRETTY WEAK ON THURSDAY
AFTERNOON...BUT WITH STRONG SHEAR OVER OUR SOUTHEAST...IF ANY
DECENT UPDRAFTS DEVELOP ALONG THE SURFACE FRONT...CANNOT RULE OUT
AN ISOLATED SEVERE STORM. WILL HAVE A FAIRLY WIDE RANGE OF
TEMPERATURES ACROSS THE CWA...WITH HIGHS IN THE UPPER 50S
NORTHWEST...TO THE MID 70S SOUTHEAST...WITH READINGS FALLING IN
THE WEST DURING THE AFTERNOON. THE SYSTEM BEGINS TO PULL TO THE
EAST ON THURSDAY NIGHT...WITH POPS TAPERING OFF FROM THE WEST.
WITH STRONG NORTHWEST WINDS...LOWS WILL DROP DOWN INTO THE UPPER
40S TO LOWER 50S.

CLOUDS MAY BE SLOW TO CLEAR OUT ON FRIDAY...WITH MODELS SUGGESTING
LINGERING LOW LEVEL MOISTURE AND POSSIBLE STRATUS. TEMPERATURES WILL
BE DEPENDENT ON HOW QUICKLY CLOUDS DECREASE...BUT AT THIS POINT HAVE
HIGHS IN THE LOWER 60S EAST TO AROUND 70 SOUTHWEST.

MODELS COMING MORE IN AGREEMENT WITH A STRONG UPPER LEVEL SHORTWAVE
DROPPING INTO THE NORTHERN PLAINS ON SATURDAY...THROUGH STILL SOME
DISCREPANCIES IN THE FINER DETAILS...BUT DID INCREASE POPS ACROSS
OUR CWA FOR LATE FRIDAY NIGHT AND SATURDAY. WITH AN EASTERLY LOW
LEVEL FLOW IN PLACE...HIGHS ON SATURDAY WILL AGAIN REMAIN IN THE MID
60S TO LOWER 70S.

WITH THE PASSAGE OF THIS SYSTEM...THE WEEKEND INTO THE START OF NEXT
WEEK LOOKS TO BE DRY WITH SURFACE HIGH PRESSURE DOMINATING IN A
NORTHWESTERLY UPPER LEVEL FLOW. WILL SEE A SLIGHT WARMING TREND WITH
HIGHS IN THE MID TO UPPER 70S BY MONDAY. LOWS LOOKING TO BE IN THE
UPPER 40S TO LOWER 50S THROUGH THE PERIOD.  /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
     MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
     SDZ039-040-055-056.

&&
Hazardous weather outlook, Sep 22, 10:25 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT WED SEP 22 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1025 AM CDT WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO INCREASE TODAY...WITH STORMS
BECOMING SCATTERED TO NUMEROUS LATE THIS MORNING THROUGH THIS
EVENING. SOME STORMS MAY PRODUCE DAMAGING WINDS...HAIL AS LARGE
AS BASEBALLS AND ISOLATED TORNADOES...ESPECIALLY NEAR THE
MISSOURI RIVER. THE GREATEST RISK OF SEVERE STORMS WILL BE NEAR
AND SOUTHEAST OF A LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO
SPRINGFIELD SOUTH DAKOTA. BESIDES HAVING THE HIGHER SEVERE
RISK...ISOLATED STORMS IN THESE AREAS COULD PRODUCE ISOLATED
TORNADOES AND TWO INCH OR LARGER DIAMETER HAIL.

FLOODING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING SPOTTY HEAVY RAIN
TO THE AREA TODAY. THIS WILL BE FOLLOWED BY ANOTHER ROUND OF MORE
ORGANIZED AND HEAVIER RAINFALL LATE TONIGHT INTO THURSDAY. WITH
THE POSSIBILITY OF TWO TO FOUR INCHES OF RAINFALL THROUGH
THURSDAY NIGHT...AREA STREAMS...CREEKS AND RIVERS COULD EXCEED
BANKFUL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER
THE AREA THURSDAY. WHILE HEAVY RAIN COULD FALL ANYWHERE...THE
GREATEST THREAT OF HEAVY RAIN AND POTENTIAL FLOODING WILL BE
ALONG AND NORTH OF INTERSTATE 90. ALSO...THERE WILL BE A SLIGHT
RISK OF SEVERE STORMS IN NORTHWEST IOWA AND EXTREME NORTHEAST
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1100 AM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 22, 7:27 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
727 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND GST     E JEFFERS               44.06N 95.19W
09/22/2010  E60.00 MPH       COTTONWOOD         MN   TRAINED SPOTTER

            40 TO 60 MPH WINDS ALONG WITH QUARTER SIZE HAIL

0705 PM     HAIL             3 N MOUNTAIN LAKE       43.98N 94.93W
09/22/2010  E1.00 INCH       COTTONWOOD         MN   PUBLIC

&&

JH
Local storm report, Sep 22, 7:40 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
09/22/2010                   BROOKINGS          SD   NWS EMPLOYEE

            STREET FLOODING NEAR SDSU IN BROOKINGS.

&&

JH
Local storm report, Sep 22, 7:51 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             1 N EDGERTON            43.88N 96.13W
09/22/2010  E1.00 INCH       PIPESTONE          MN   TRAINED SPOTTER

&&

JH
Local storm report, Sep 22, 8:14 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
814 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     2 E EDGERTON            43.87N 96.09W
09/22/2010                   PIPESTONE          MN   PUBLIC

            MODERATE SIZE BRANCHES DOWN.

&&

JH
Local storm report, Sep 22, 9:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      MADISON                 44.01N 97.11W
09/22/2010                   LAKE               SD   EMERGENCY MNGR

            MINOR FLOODING OVER SEVERAL CITY AND TOWNSHIP ROADS IN
            AND AROUND MADISON.

&&

JH
Local storm report, Sep 22, 9:33 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      TRACY                   44.24N 95.62W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING. MOST HOMES IN TOWN HAVE
            WATER IN THE BASEMENT. HIGHWAY 14 1.5 MILES WEST OF TRACY
            UNDER WATER.

0900 PM     FLASH FLOOD      2 N GARVIN              44.24N 95.76W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            HIGHWAY 59 UNDER WATER

0900 PM     FLASH FLOOD      4 W BALATON             44.24N 95.96W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            INTERSECTION OF STATE HIGHWAY 91 AND US HIGHWAY 14 UNDER
            WATER.

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:31 PM CDTFlash Flood WarningFSDBrookings6 hr
Sep 22, 8:04 PM CDTFlash Flood WarningFSDLake, Moody6 hr
Sep 22, 10:59 PM CDTRiver Flood WarningFSDMoody58 hr
Sep 22, 11:47 PM CDTRiver Flood WarningFSDBrookings, Moody11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDMinnehaha, Moody11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDMinnehaha11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLincoln, Minnehaha11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLincoln, Union16 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDUnion17 days
Sep 23, 1:30 AM CDTAreal Flood WarningFSDBrookings, Lake, Moody15 hr
Sep 23, 8:00 AM CDTRiver Flood WarningFSDMinnehaha4 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDTurner7 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDClay10 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDHutchinson, Yankton8 days
Sep 23, 12:30 PM CDTRiver Flood WarningFSDBrookings4 days
Sep 23, 3:48 PM CDTRiver Flood WarningFSDMcCook3 days

Nearby

Flash Flood Warnings in South Dakota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.